Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2013, 6:39 PM CDT for Okfuskee County, Oklahoma. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2013, 6:39 PM CDT (23:39 UTC)
- Expired
- Mar 30, 2013, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:12 PM CDT | HAIL 1.25 | 4 N Cromwell, OK | |
| Mar 30, 7:45 PM CDT | HAIL 1 | 4 Sw Bearden, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS54 KTSA 302339
SVRTSA
OKC107-310045-
/O.NEW.KTSA.SV.W.0028.130330T2339Z-130331T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT SAT MAR 30 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 745 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
BOLEY...CASTLE...BEARDEN...OKEMAH AND CLEARVIEW.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3553 9611 3528 9615 3529 9645 3545 9645
3545 9648 3543 9649 3545 9655 3543 9655
3540 9653 3539 9654 3540 9658 3539 9660
3540 9663 3553 9663
TIME...MOT...LOC 2340Z 276DEG 16KT 3543 9661
$$5 follow-up statements
947
WWUS54 KTSA 302356
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT SAT MAR 30 2013
OKC107-310045-
/O.CON.KTSA.SV.W.0028.000000T0000Z-130331T0045Z/
OKFUSKEE OK-
656 PM CDT SAT MAR 30 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHERN OKFUSKEE COUNTY...
AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BOLEY...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOLEY...
CASTLE...BEARDEN...OKEMAH AND CLEARVIEW.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3553 9611 3528 9615 3529 9645 3545 9645
3545 9648 3543 9649 3545 9655 3543 9655
3540 9653 3539 9654 3540 9658 3539 9660
3540 9663 3553 9663
TIME...MOT...LOC 2356Z 283DEG 16KT 3541 9652
$$353
WWUS54 KTSA 302359
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT SAT MAR 30 2013
OKC107-310045-
/O.CON.KTSA.SV.W.0028.000000T0000Z-130331T0045Z/
OKFUSKEE OK-
659 PM CDT SAT MAR 30 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN OKFUSKEE COUNTY...
AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BEARDEN...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARDEN
AND OKEMAH.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3546 9659 3545 9628 3528 9615 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9660
TIME...MOT...LOC 0000Z 283DEG 16KT 3540 9650
$$661 WWUS54 KTSA 310014 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT SAT MAR 30 2013 OKC107-310045- /O.CON.KTSA.SV.W.0028.000000T0000Z-130331T0045Z/ OKFUSKEE OK- 714 PM CDT SAT MAR 30 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN OKFUSKEE COUNTY... AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEARDEN... MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARDEN AND OKEMAH. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 221. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3545 9628 3528 9615 3529 9645 3545 9645 TIME...MOT...LOC 0014Z 283DEG 16KT 3539 9643 $$
612 WWUS54 KTSA 310031 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 731 PM CDT SAT MAR 30 2013 OKC107-310045- /O.CON.KTSA.SV.W.0028.000000T0000Z-130331T0045Z/ OKFUSKEE OK- 731 PM CDT SAT MAR 30 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN OKFUSKEE COUNTY... AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED NEAR BEARDEN... MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 221. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3545 9628 3528 9615 3529 9645 3540 9645 TIME...MOT...LOC 0031Z 283DEG 16KT 3538 9634 3531 9639 $$
293 WWUS54 KTSA 310046 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 746 PM CDT SAT MAR 30 2013 OKC107-310056- /O.EXP.KTSA.SV.W.0028.000000T0000Z-130331T0045Z/ OKFUSKEE OK- 746 PM CDT SAT MAR 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKFUSKEE COUNTY EXPIRED AT 745 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3545 9628 3528 9615 3529 9645 3540 9645 TIME...MOT...LOC 0031Z 283DEG 16KT 3538 9634 3531 9639 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:37 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 30, 6:37 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 PM CDT SAT MAR 30 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN ISSUE THROUGH THE TAF PERIOD WILL BE THUNDERSTORM CHANCES/ TIMING. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS FAR SOUTHWEST MO AND COULD IMPACT THE FYV/XNA AREAS LATER THIS EVENING. IFR CONDITIONS WILL BE LIKELY IN THE STRONGER ACTIVITY. ALTHOUGH TIMING IS NOT AS CERTAIN...ADDITIONAL STORMS WILL BEGIN TO DEVELOP ACROSS EASTERN OKLAHOMA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS AS ACTIVITY DRIFTS SOUTH/ SOUTHEAST. && .PREV DISCUSSION... /ISSUED 413 PM CDT SAT MAR 30 2013/ DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN TONIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES SOUTH INTO THE AREA AND ANOTHER UPPER LEVEL IMPULSE MOVES THROUGH IN THE NORTHWEST FLOW ALOFT. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THE STORMS OVERNIGHT BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. THE COLD FRONT THAT WILL MOVE THROUGH THE AREA MONDAY LOOKS SLOWER AND NOT AS IMPRESSIVE AS IT WAS LOOKING AT THIS TIME YESTERDAY. AS A RESULT...THERE WILL BE A WINDOW OF OPPORTUNITY FOR TEMPERATURES TO WARM MONDAY...EVEN IN NORTHEAST OKLAHOMA. ANY PRECIPITATION IS EXPECTED TO BE POST FRONTAL IN NATURE SO WILL ONLY CARRY LOW POPS IN NORTHEAST OKLAHOMA MONDAY AFTERNOON. THE MODELS ARE NOW CONVERGING TOWARDS THE SOLUTION THAT THE ECMWF HAS BEEN ADVERTISING WITH A CLOSED LOW NOW FORECAST TO TRACK OVER OR NEAR THE AREA BY THURSDAY. THIS WILL RESULT IN A CLOUDY...DAMP AND CHILLY PERIOD FROM TUESDAY INTO THURSDAY. ONCE THIS SYSTEM MOVES BY...A QUICK WARMUP TO NEAR OR ABOVE NORMAL TEMPERATURES WILL TAKE PLACE FRIDAY THROUGH NEXT WEEKEND AND LIKELY BEYOND. BOTH THE ECMWF AND GFS HINT AT A CHANGE IN THE UPPER LEVEL PATTERN BY THE SECOND WEEK OF APRIL WHICH MAY EVENTUALLY KICK-START THE SPRING SEVERE WEATHER SEASON. STAYED CLOSE TO GUIDANCE TEMPERATURES THROUGH SUNDAY NIGHT AND LEANED TOWARDS THE ECMWF MONDAY...WITH FRONTAL TIMING BEING KEY TO THE HIGHS THAT DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Mar 30, 4:56 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SAT MAR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SAT MAR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. DISCUSSION... AMPLE SURFACE HEATING IN THE WAKE OF THE MORNING STORMS HAS RESULTED IN SUFFICIENT LOW LEVEL INSTABILITY ACROSS MOST OF EASTERN OKLAHOMA AS OF LATE AFTERNOON. AS THE ATMOSPHERE CONTINUES TO RECOVER INTO THE EVENING...ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP. LITTLE IN THE WAY OF A CAP IN PLACE SUGGESTS STORM FORMATION IS POSSIBLE JUST ABOUT ANYWHERE ACROSS EASTERN OKLAHOMA WHERE SURFACE INSTABILITY IS HIGHEST. A CLUSTER OF STORMS CURRENTLY ACROSS SOUTHEAST KANSAS HAVE THE POTENTIAL TO BACKBUILD ACROSS NORTHEAST OKLAHOMA AS WELL BY EARLY OR MID EVENING. THE BEST CHANCES FOR ORGANIZED ACTIVITY WILL REMAIN ALONG A WEAK SURFACE BOUNDARY THAT WILL MOVE INTO NORTHEAST OKLAHOMA LATER TONIGHT IN CONJUNCTION WITH AN UPPER LEVEL DISTURBANCE. LARGE HAIL WILL BE THE PRIMARY RISK WITH ANY SEVERE STORMS TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON SUNDAY...WITH HIGHEST CHANCES SOUTH OF INTERSTATE 40. A STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY AFTERNOON...WITH RAIN CHANCES INCREASING FROM NORTH TO SOUTH BEHIND THE BOUNDARY. CONSIDERABLY COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. A SLOW MOVING UPPER SYSTEM WILL BRING CONTINUED RAIN CHANCES IN THAT TIME FRAME. ONCE THIS SYSTEM CLEARS...TEMPERATURES WILL BEGIN TO REBOUND TOWARDS THE END OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:21 PM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| Mar 29, 9:23 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Mar 29, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 62 min |
| Mar 29, 9:49 PM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Mar 29, 9:57 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Mar 29, 10:26 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Mar 29, 11:06 PM CDT | Special Weather Statement | TSA | Wagoner | 54 min |
| Mar 29, 11:21 PM CDT | Areal Flood Advisory | TSA | Wagoner | 84 min |
| Mar 30, 12:12 AM CDT | Special Weather Statement | TSA | Rogers | 48 min |
| Mar 30, 12:17 AM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 30, 12:33 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 42 min |
| Mar 30, 12:57 AM CDT | Special Weather Statement | TSA | Rogers | 48 min |
| Mar 30, 1:15 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Mar 30, 6:35 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 55 min |
| Mar 30, 7:00 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 45 min |
| Mar 30, 7:32 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.